Georgia, 2009Hail in Georgia, May 4, 2009
May 4, 2009 · NWS CHS · 1 event in 1 county or zone
A trough of low pressure in combination with the sea breeze and an unstable environment, resulted in scattered severe thunderstorms across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough of low pressure in combination with the sea breeze and an unstable environment, resulted in scattered severe thunderstorms across southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at May 4, 1:41 PM EST, 43 minutes earlier.
Area forecast discussion, May 4, 1:41 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
241 PM EDT MON MAY 4 2009
...SEVERE THUNDERSTORM WATCH NOW IN EFFECT FOR THE ENTIRE LAND AREA
THROUGH THIS EVENING...
.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN JUST OFF THE COAST FOR MOST OF
THE WEEK...WHILE A SURFACE TROUGH PERSISTS INLAND. AN APPROACHING
FRONT MAY MOVE INTO THE SOUTHEAST STATES DURING THE LATE WEEK
PERIOD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AFTER COORDINATION WITH SPC WE HAVE OPTED TO ISSUE ANOTHER SEVERE
THUNDERSTORM WATCH TO COVER ALL LAND ZONES AND THE CHARLESTON
COUNTY COASTAL WATERS THROUGH THIS EVENING.
ANALYSIS THIS MORNING INDICATES THE OUTFLOW FROM CONVECTION
ASSOCIATED WITH THE MCS ALONG THE GULF COAST STATES IS FOUND
ACROSS SOUTHERN AND CENTRAL GA. SURFACE FRONTAL SYSTEM IS LOCATED
TO THE NW AND ATLANTIC RIDGE IS LOCATED JUST TO THE EAST AND SE.
THE SHORT WAVE RIDGE ALOFT AS PUSHED EAST AND THE NEXT SHORT WAVE
TROUGH NOW ENHANCING THE CONVECTION WITH THE MCS WILL MOVE ACROSS
THE AREA THIS AFTERNOON AND EVENING.
MANY ISSUES TO RESOLVE REGARDING THE RISK FOR SEVERE WEATHER THE
SECOND HALF OF TODAY...AND WE WILL GIVE IT OUR BEST SHOT AT
ATTEMPTING TO CORRECTLY PROJECT WHAT WILL TRANSPIRE. FIRST THE
POSITIVES FOR STRONG TO SEVERE WEATHER...MID LEVEL JET MAX OF
50-60 KT WILL SKIRT THE NW TIER BETWEEN 18-00Z...ENHANCING THE
LIFT ASSOCIATED WITH THE SHORT WAVE THAT MOVES THROUGH DURING THIS
TIME. LAPSE RATES ARE IMPRESSIVE THIS MORNING...RUNNING NEAR 7 OR
7.5 DEGREES CELSIUS...BUT WITH INCREASING CLOUD COVER LAPSE RATES
WILL LOWER ABOUT A DEGREE THIS AFTERNOON. BOTH THE SBCAPE AND CAPE
0-3KM SUGGEST PLENTY OF BUOYANCY...WHILE LIFTED INDICES OF -6 TO
-7 AND TOTAL TOTAL INDEX NEAR 50 ARE CERTAINLY INDICATIVE FOR
SEVERE WEATHER. IN ADDITION...VARIOUS BOUNDARIES WILL IMPACT THE
LOCAL AREA...DIFFERENTIAL HEATING BOUNDARY RESULTING FROM LOW
STRATUS ACROSS PARTS OF SOUTHERN SC AND SE GA...OUTFLOWS FROM
UPSTREAM CONVECTION...AND RESULTANT SEA BREEZE THAT WILL STRUGGLE
TO PUSH TOO FAR INLAND GIVEN THE WEST AND SW SYNOPTIC FLOW AND
STEERING MOTION. BULK SHEAR OF 25-30 KT IMPLIES THAT SHOULD ANY
BOUNDARY INTERACTION OCCUR THAT WE MIGHT SEE ONE OR TWO SPIN UPS.
ON THE NEGATIVE SIDE TODAY...MAIN LOW LEVEL JET REMAIN NW OF THE
LOCAL AREA...AND THERE IS PLENTY OF UPSTREAM CLOUDS THAT WILL
LIMIT DAYTIME HEATING. SOUNDINGS SHOW PLENTY OF MOISTURE WHICH
SUGGEST THAT THERE MAY BE MORE OF A HEAVY RAIN RISK THAN SEVERE
WEATHER. THE INFLUX OF MARINE AIR WILL LIMIT THE INSTABILITY
CLOSER TO THE COAST...AND WE ARE CONCERNED ABOUT CONVECTIVE TEMPS
WHICH ARE IN THE MID AND UPPER 80S...AND WE WILL BE HARD PRESSED
TO REACH THESE VALUES GIVEN THE INCREASE IN CLOUDINESS.
WE WILL MAINTAIN THE ONGOING FORECAST OF HIGH POPS...BUT PREFER TO
RAISE POPS ABOUT 10 PERCENT CLOSER TO THE COAST GIVE THE STORM
MOTION IN THAT DIRECTION AND THESE AREAS SEEING THE MOST AMOUNT OF
SUNSHINE TODAY. MY CONFIDENCE IS HIGHER ON HEAVY RAINS RATHER THAN
SEVERE WEATHER INLAND GIVEN THE MOIST SOUNDING PROFILES...WITH A
LITTLE HIGHER RISK OF SEVERE WEATHER FURTHER EAST WHERE IT WILL BE
WARMER AND THE SEA BREEZE AND OTHER BOUNDARY INTERACTION WILL
OCCUR. WE WILL MAINTAIN THE RISK OF DAMAGING WINDS AND LARGE HAIL
AS THE MAIN WEATHER IMPACTS...WITH HEAVY RAINS AS WELL.
HOWEVER...PREFER TO ADD MENTION OF AT LEAST STRONG WINDS AND LARGE
HAIL TO THE EAST. GIVEN THE HIGH CONVECTIVE TEMP...WE WILL BACK
OFF ON THE TIMING OF CONVECTION UNTIL MID TO LATE AFTERNOON FOR
MOST LOCALES.
MAX TEMPS WILL BE SEVERELY CUT DOWN BY CLOUD COVER...ESPECIALLY
ACROSS THE WESTERN HALF OF THE CWFA...WHERE WE WILL BE HARD
PRESSED TO REACH ANY HIGHER THAN AROUND 80. FURTHER EAST THOUGH
TEMPS WILL REACH THE LOWER AND MIDDLE 80S AWAY FROM THE BEACHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
RAIN CHANCES WILL BE HEAVILY INFLUENCED ON HOW THE MCS EVOLVES
AND IMPACTS THE REGION THIS AFTERNOON. CURRENT THINKING IS THAT
THE BETTER CHANCES FOR SHOWERS AND TSTMS WILL BE CONFINED TO THE
WESTERN AREAS...BUT CONFIDENCE REMAINS LOW ON EXACTLY HOW THINGS
WILL PAN OUT. IF 00Z NSSL HIGH RESOLUTION WRF VERIFIES...MOST OF
THE ACTIVITY WILL BE NORTH OF THE AREA PRIOR TO SUNSET BUT THE
NAM...GFS AND SREF ALL KEEP FAIRLY HIGH POPS IN PLACE THROUGH
THIS EVENING...TAPERING OFF AFTER MIDNIGHT. PLAN TO KEEP 20-60
PERCENT POPS IN PLACE WITH THE HIGHEST GRIDDED POPS CONFINED TO
THE AREA FROM JENKINS AND SCREVEN COUNTIES NORTHEAST THROUGH
BERKELEY COUNTY WITH THE LOWEST POPS ALONG THE NORTH GEORGIA
COAST. LOWS WILL RANGE FROM THE LOWER-MID 60S WELL INLAND TO THE
UPPER 60S-LOWER 70S NEAR THE COAST.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
FORECAST MODELS CONTINUE TO INDICATE AN UNSETTLED WEATHER PATTERN
THROUGH LATE WEEK. ATLANTIC HIGH PRESSURE WILL HAVE RETREATED
FURTHER EAST BY TUESDAY...ALLOWING INLAND SURFACE TROUGH TO ALSO
SHIFT EAST AND ASSOCIATED COLD FRONT TO STALL ACROSS THE WESTERN
CAROLINAS. SHORTWAVE ENERGY WILL CONTINUE TO SWING EASTWARD WITHIN
THE BROAD UPPER TROUGH...WHILE A 60 TO 70 KT UPPER JET SHIFTS INTO
THE REGION DURING THE AFTERNOON AND EVENING HOURS. GFS IS MUCH
MORE AGGRESSIVE THAN THE NAM WITH INSTABILITY...SUGGESTING THAT
LIFTED INDICES COULD BE AS LOW AS -8 BY TUESDAY AFTERNOON. EVEN
WITH THE WEAKER INSTABILITY DEPICTED IN THE NAM...ORGANIZED
THUNDERSTORM DEVELOPMENT IS POSSIBLE CONSIDERING SEABREEZE AND LEE
TROUGH CONVERGENCE...DEEP MOISTURE AND UPPER LEVEL DYNAMICS. THUS
CONTINUE TO FORECAST SOLID CHANCE POPS IN THE 30 TO 40 PERCENT
RANGE TUESDAY. THERE REMAINS A SMALL CHANCE OF A FEW STRONG OR
SEVERE THUNDERSTORMS ON TUESDAY. HOWEVER...CONFIDENCE IS NOT HIGH
ENOUGH TO PLACE IN THE HAZARDOUS WEATHER OUTLOOK DUE TO MODEL
DISAGREEMENT IN THE AMOUNT OF INSTABILITY. UNDER CLOUDY SKIES...
HIGH TEMPERATURES WILL REACH THE LOW TO MID 80S AWAY FROM THE
COASTLINE ON TUESDAY.
INSTABILITY IN THE GFS IS SLIGHTLY LOWER ON WEDNESDAY...YET DEEP
MOISTURE WILL LINGER AND SHORTWAVE ENERGY WILL CONTINUE TO STREAM
INTO THE REGION. ANOTHER ROBUST SEABREEZE PROGRESSION IS LIKELY AS
INLAND TEMPERATURES RISE WELL ABOVE NORMAL IN THE MID 80S. WITH
THE LINGERING INLAND SURFACE TROUGH PROVIDING ADDITIONAL MOISTURE
AND CONVERGENCE...FEEL THAT THERE WILL BE ANOTHER SOLID CHANCE OF
THUNDERSTORMS WEDNESDAY.
SLIGHTLY DRIER AIR MAY BE ABLE TO SLIP INTO THE REGION ON THURSDAY
AS A WAVE OF LOW PRESSURE TO THE NORTH PULLS THE SURFACE TROUGH
OFFSHORE LATE IN THE DAY. DEWPOINTS WILL STILL REMAIN IN THE MID
60S THURSDAY AND FRIDAY AFTERNOONS DESPITE THE REDUCTION IN DEEP
LAYER MOISTURE...AND CONTINUED WARM TEMPERATURES SUGGEST THAT ANY
CONVECTION WILL MAINLY BE DIURNALLY DRIVEN. HAVE THUS INDICATED A
SLIGHT CHANCE FOR THUNDERSTORMS MOSTLY DURING THE LATE MORNING
THROUGH THE EVENING HOURS THURSDAY AND FRIDAY.
A FRONTAL BOUNDARY WILL FINALLY ATTEMPT TO PUSH INTO THE FORECAST
AREA FROM THE WEST ON SATURDAY. ACTUAL FRONTAL PROGRESSION COULD
END UP FAIRLY DRY DUE TO LESS FAVORABLE OFFSHORE MID LEVEL FLOW.
HAVE INDICATED SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS
SATURDAY...ONLY AROUND 15 PERCENT...WITH RAIN FREE CONDITIONS
FOLLOWING. LATEST MODEL GUIDANCE SUGGESTS THERE WILL BE NO
COOL DOWN ASSOCIATED WITH THE FRONT...AS UPPER LEVEL RIDGING
INCREASES FROM SOUTH TO NORTH OVER THE WEEKEND.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
THE MAIN CHALLENGE FOR THE 18Z TAF PERIOD REMAINS TRYING TO PIN
DOWN THE TIMING...INTENSITY AND COVERAGE OF POSSIBLE SHOWER AND
TSTM ACTIVITY THAT WILL MOVE INTO THE REGION THIS AFTERNOON AND
INTO THE EVENING. HAVE MAINTAINED CB GROUPS FOR BOTH KCHS AND KSAV
ALONG WITH INCLUDING A TEMPO GROUP OF -TSRA BY 22Z OR SHORTLY
AFTER. YET...WILL HAVE TO CONTINUE TO MONITOR RADAR TRENDS AS
TIMING OF PRECIP REMAINS UNCERTAIN AS SHOWERS AND THUNDERSTORMS
HAVE ALREADY DEVELOPED WEST OF KSAV. EXPECT GUSTY WINDS IN/NEAR
ANY THUNDERSTORMS...ALONG WITH MVFR VISIBILITIES OR LOWER. WILL
AMEND TAFS IF THESE CONDITIONS ARE EXPECTED TO AFFECT EITHER
TERMINAL. WINDS WILL BACK MORE SOUTHERLY OVERNIGHT WITH SOUNDINGS
SHOWING 25 TO 30 KNOT WINDS AROUND 2000 FT AGL. IF SURFACE WINDS
DROP OFF MORE THAN EXPECTED OVERNIGHT INTO EARLY TUESDAY
MORNING...LOW LEVEL WIND SHEAR MAY NEED TO BE INTRODUCED INTO THE
TAFS...ESPECIALLY FOR KCHS. THIS WILL BE REEVALUATED AT THE NEXT
TAF PERIOD AS WELL AS ANY POTENTIAL FOR CONVECTION TUESDAY
AFTERNOON/EVENING.
EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF MVFR OR LOWER
CONDITIONS IN SHOWERS AND TSTMS THROUGH AT LEAST WEDNESDAY.
&&
.MARINE...
THE MARINE COMMUNITY WILL LIE ACROSS THE W AND NW PERIPHERY OF THE
SUB TROPICAL ATLANTIC RIDGE TODAY...WHILE A FRONTAL BOUNDARY WILL
REMAIN TO THE DISTANT NW ACROSS INLAND AREAS OF THE SE. WHILE THIS
WILL RESULT IN SMALL PINCHING OF THE PRESSURE GRADIENT BETWEEN
THESE TWO SURFACE FEATURES...WIND SPEEDS WILL REMAIN AT 15 KT OR
LESS...WITH SEAS NO MORE THAN 4 OR 5 FT. THE ONE POSSIBLE EXCEPTION
WOULD BE THE CHARLESTON HARBOR...WHERE SEA BREEZE CIRCULATION WILL
ATTEMPT TO PUSH WINDS INTO THE 15-20 KT LATE. HOWEVER...WITH THE
LOW LEVEL JET TO REMAIN TO THE NW AND TEMPS NOT AS WARM AS RECENT
DAYS...WE PRESENTLY ANTICIPATE THAT THE SEA BREEZE WILL NOT BE AS
STRONG AS THE PAST SEVERAL DAYS.
NOCTURNAL SURGING APPEARS LIKELY AGAIN TONIGHT...ASSUMING A LARGE
OUTFLOW ASSOCIATED WITH THE INLAND MCS DOES NOT DISRUPT AREA WIND
FIELDS THIS EVENING. WINDS AS HIGH AS 15-20 KT LOOK PROBABLE WITH
SEAS 3-5 FT...HIGHEST OVER THE GEORGIA OFFSHORE WATERS.
TUESDAY THROUGH FRIDAY...THE COASTAL WATERS WILL REMAIN BETWEEN
ATLANTIC HIGH PRESSURE TO THE EAST AND A LINGERING SURFACE TROUGH
INLAND FOR MUCH OF THE WEEK. EXPECT SOUTH-SOUTHWEST FLOW TO MAINLY
BE DOMINATED BY THE SEABREEZE CIRCULATION DURING THE AFTERNOONS
AND MODERATE NOCTURNAL SURGES OVERNIGHT. SEABREEZE DEVELOPMENT
COULD OCCASIONALLY PUSH THE CHARLESTON HARBOR TOWARD SMALL CRAFT
ADVISORIES CONDITIONS. OTHERWISE EXPECT WINDS AND SEAS TO REMAIN
BELOW SMALL CRAFT ADVISORY THRESHOLDS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
GAZ099>101-114>119-137>141.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
GAZ087-088.
SC...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR
SCZ047-048-051.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
SCZ040-042>045-049-050.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
AMZ330-350.
&&
33Hazardous weather outlook, May 4, 1:51 PM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT MON MAY 4 2009
GAZ099>101-114>119-137>141-SCZ047-048-051-051000-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT-
COASTAL JASPER-
251 PM EDT MON MAY 4 2009
...SEVERE THUNDERSTORM WATCH 240 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AMZ330-350-GAZ087-088-SCZ040-042>045-049-050-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-JENKINS-
SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
COASTAL COLLETON-CHARLESTON-
251 PM EDT MON MAY 4 2009
...SEVERE THUNDERSTORM WATCH 242 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AMZ352-354-374-051000-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
251 PM EDT MON MAY 4 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
33
In the hours before
Special weather statement, May 4, 1:43 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT MON MAY 4 2009
GAZ087-041930-
JENKINS-
243 PM EDT MON MAY 4 2009
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JENKINS COUNTY THROUGH
330 PM EDT...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR ROGERS...OR ABOUT
9 MILES WEST OF MILLEN...MOVING NORTHEAST AT 40 MPH.
AREAS IN AND AROUND EMMALANE...HERNDON...MILLEN AND PERKINS WILL BE
IMPACTED THROUGH 330 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE COUNTY THROUGH 330
PM.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Hail, Jenkins
- When
- May 4, 2:24 PM EST
- Where
- Jenkins County, 6.95 mi ENE of Perkins
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.940, -81.840
The public reported quarter size hail along State Highway 23, five miles west-southwest of Sardis, Georgia.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in West Virginia, May 4 to 5, 20091 death · 1 injured · $464,000 · 12 events
- Flood in Alaska, May 4 to 7, 2009$6.3 million · 1 event
- Flooding in Arkansas, May 4 to 31, 2009$4.5 million · 7 events
- Tornado in Louisiana, May 4, 20093 injured · $75,000 · EF1 · 1 event
- Flooding in West Virginia, May 4 to 5, 2009$200,000 · 4 events
- Flooding in Pennsylvania, May 4 to 5, 2009$160,000 · 2 events
- Flooding in Illinois, May 4 to 28, 2009$120,000 · 5 events
- Tornado and Hail in Virginia, May 4, 20091 injured · $33,000 · EF0 · 15 events
- Flood in Arkansas, May 4 to 12, 2009$50,000 · 1 event
- Hail and Damaging Winds in South Carolina, May 4, 2009$28,000 · 1 in hail · 6 events
- Tornado in Mississippi, May 4, 2009$8,000 · EF1 · 1 event
- Tornado and Damaging Winds in South Carolina, May 4, 2009$22,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174306.